Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
865758 tn?1285956504

Thyroid confused

I was diagnosed originally with mild hypothyroid from my PCP, TSH level of 3.9 and started on Levothyroxine 25mcg.  Symtoms are getting worse.  Originally just had typical hypo symptoms, fatigue weight gain, etc.  Now I am starting to feel hyper symptoms, anxiety, nervouseness, dizzy, insomnia, etc.  I went and saw an endocronologist and I had my levels retested about 6 weeks after being on medication and my TSH is now 2.89 but also had a TPO antibody test done and results were >1000.  Diagnosis now is Hashimoto's Thyroiditis.  Does this explain wihy I feel so bad and why I seem to be cycling through hyper and hypo symptoms.  I feel like I am going crazy! Will it ever get better?
6 Responses
Avatar universal
yes these symptoms are typical, it takes a little time to get the meds to the right dosage that is good for you, Hashi's will cause High Cholesterol, High Blood Pressure and a quicker heart rate (Pulse) the severity of the symptoms vary, I started out in January with TSH just over 6.0 now I just had labs done and its down to 0.078 My endo just dropped me from 88mg Synthroid to 75, I was on Levothyroxine 100mg (Generic) and my Tsh would not come down, he changed it to name brand synthroid and within 6 weeks it dropped to where it is now, so it makes a big difference between generic and name brands in thyroid meds, the symptoms will ease when your meds get to the right level, If you are having a lot of muscle aches, you can try taking 1,000 units per day of Vitamin D (They say if between 50 and 70 years of age you should be taking 1,000 to 2,000 units per day) and at least 400mg of Magnesium, I also take Vit. B-Complex I notice a huge improvement in just a week when it comes to the muscle aches and cramps, the B-Complex helps with stress. If you post your labs here, members will expain them to you, and answer any questions you may have. Good Luck and Welcome. FTB4
865758 tn?1285956504
Thank you for the information, it really helped.  I just had a few more questions and hope that's ok.  To be honest the only real way I can explain how I feel is to say I feel like I am slowly dying.  I am constantly light headed and have trouble focusing my eyes.  This actually gets worse when I am laying down but does persist all day.  It is usually accompanied by nausea as well.  My legs and arms feel real weak and heavy and starting tingling from time to time.  I am sooooo tired but I can only manage to sleep about 3 hours per night.  When I wake up in the morning my heart is racing so bad I feel like it I am having a heart attack.  This happens periodically throughout the day as well.  One last thing, I also feel like someone is choking me.  I can't take this anymore!!!  Is this all common symptoms and how do you deal with it?  My endo called and wants to see me Monday regarding my results and treatment options but I'm afraid he is just going to tell me I am crazy like so many other doctors have.  I just can't believe that your thyroid can make me feel so bad!
865758 tn?1285956504
I read your response to someone and was very curious about a statement you made.  Did you have to have a total thyroidectomy because your antibodies were >1400?  I just had mine done recently and it was >1000.  My TSH level has only been as high as 3.9 and I was started on Levothyroxine 25mcg.  My level was retested after 6 weeks and my TSH is now 2.8, this is when I also had the antibody test done.  Problem is I know my TSH has dropped but I am feeling worse everyday.  I have so many symptoms of hyper that I think I am going crazy.  I also feel like someone is choking me all the time.  I can't handle the constant lightheadedness and inability to focus feeling.  There are so many things going wrong with me!  Is this similar to what you felt?
Avatar universal
When I was diagnosed with Hashi's the only symptom I had was insomnia, at that time I was only taking 10mg Levothyroxinfor underactive thyroid, after the diagnosis my Levo was raised to 50mg, thats when I first started to go down hill, and started getting the depression, anxiety and fatigue, I complained to my doctor (GP) that I was much worse, he kind of blew me off, after 6 weeks he again raised my Levo to 75mg and my TSH was still over 5.0, And I was continuing to slide downhill and thought I was fading away (Just like you feel now) then the symptoms became worse, I had severe muscle aches and muscle cramps, forum members advised me to take Vitd Magnesium and I also took C and Vitamin B Complex, I noticed a huge reduction in the muscle ache symptom within a week, I don't know if this will help you or not, If your Endo says your crazy, then he is not worth the time, Get another Endo. I don't know why, but it seems like the meds bring on the symptoms, at least it did in my case, now that I was put on Synthroid my TSH dropped to0.078 and now I am Hyper and still feel like ****, but not as bad as 12 weeks ago, Get a copy of your labs and post them here, then other members can explain more to you. I hope you feel better soon. Good Luck FTB4
865758 tn?1285956504
Ok here are my labs

In February my TSH was 3.98 (only test done)

On April 1st my TSH was 4.335, Free T4 was 1.08 and Free T3 was 3.5 this was after being on Levothyroxine 25mcg since February 19th.

On April 3rd my TSH was 2.820 and free T4 was 0.83 and TPO antibodies were greater than 1000.  Normal antibody levels should be under 35.  I was suppose to have these labs drawn 5 weeks after the previous ones but I got confused and had them drawn to early.  

What is anyone's insight to the levels and why did my TSH jump around so much in such a short time with no change in meditcation?????
Avatar universal
I am going to respond to bump yor post up so other members can look at your labs and reply, I am not as good as them in determining lab results. Good Luck FTB4
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.